MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE
Model Number 02.111.631
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device malfunctioned intra-operative.Device was not implanted/explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal radius fracture procedure on (b)(6) 2018, the surgeon noted a malfunction of a distal variable angle plate.As the surgeon was placing the first distal variable angle buttress pin he indicated that it would not lock into the plate despite the appropriate drill guide being used.On a visual inspection of the hole in the plate, the surgeon noted that it did not look as he expected.Another plate was selected and used with the concomitant surgical devices; the drill guide, drill bit, and buttress pin.All devices (used also with the first plate) functioned as expected with the alternative plate.The surgery was successfully completed with no consequence to the patient.Concomitant devices reported: drill guide (par# unknown, lot# unknown, quantity 1), drill bit (part# unknown, lot# unknown, quantity 1), buttress pin (part# unknown, lot# unknown, quantity 1).This report is for one (1) 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/3h shaft/left.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that there was a 3-minute delay in the procedure; the time it took for the surgeon to retrieve a new plate.
 
Additional Manufacturer Narrative
Dhr review was completed.Part: 02.111.631 , lot: l645546 , manufacturing site: (b)(4).Release to warehouse date: 30.Nov.2017.Nr-0084450 was generated during production.This ncr documented a documentation issue which was detected at lot release process step.This deviation has no influence on reported issue.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.It was reported that the buttress pin could not lock to the plate.The returned plate was confirmed to have damage to the threads in the va5 hole.Replication of the complaint condition is not possible as the buttress pin was not returned.Dimensional inspection of the va5 hole is not possible due to post manufacturing damage.The drawings were reviewed during investigation.No product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on review of the dhr records there is no indication that any issues with material contributed to the complaint condition.One ncr was noted in the dhr which was not related to the complaint condition.No definitive root cause was able to be determined.When the buttress pin was inserted into the plate, the threads likely deformed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7286226
Report Number2939274-2018-50694
Device Sequence Number1917883
Product Code HRS
UDI-Device Identifier10886982032010
UDI-Public(01)10886982032010(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.631
Device Catalogue Number02.111.631
Device Lot NumberL645546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/02/2018
03/23/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/01/2018
03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR